MAUDE Adverse Event Report: ARTHREX, INC. MENISCAL CINCH¿ II; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. MENISCAL CINCH¿ II; POLYETHYLENE SYNTHETIC SUTURE
Model Number MENISCAL CINCH¿ II
Medical Device Problem Codes Failure to Advance (2524); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a meniscal repair surgery the trigger got locked and it was not possible to fire into the meniscus.Some parts broke off and could be retrieved out of the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation regarding the trigger being locked was confirmed.However, no broken components were observed on the returned device, and no evidence of the reported broken pieces was received.One unpackaged ar-4501 1meniscal cinch¿ ii, batch 15374692, was received for evaluation.The device arrived for evaluation without the anchor, suture, and depth stop.Evaluation of the returned device found that the right trigger was locked in place on the handle and could not be moved.The secondary trigger button was noted not to lock in the rear position and could be freely actuated.Evaluation of the shaft and internal deployment mechanism identified no damage or breakage.The most likely cause of the reported failure is a use error, including improper surgical technique associated with the device.According to the surgical technique.Meniscal cinch¿ ii technique.4a.Advance the button completely to deploy the first implant.4b.Retract the button until it locks in place flush with the adjacent button.5.Advance the second implant into the needle tip by pushing the second button forward to the raised indicator.Note: rotating the needle slot away from the first implant and penetrating the meniscus can sever the suture.6a.Advance the needle through the meniscus by pushing the entire handpiece forward until the desired depth is reached.Advance the button past the indicator to the endpoint to deploy the second implant.6b.Retract the button until it locks in place flush with the adjacent button.Dfu-0156-eo revision 1 - suture retention devices g.Precautions 4.Particular attention should be paid to excessive manually applied forces when deploying the device to avoid over-deployment.6.Excessive movement of the device between deploying implant #1 and implant #2 can disrupt the deployment mechanism.7.In the event of unsuccessful implantation, the device(s) should only be retrieved under visual confirmation and if loose.Any attempt at retrieving devices entrapped in tissue or without visual confirmation of location may result in tissue damage or injury to the patient.8.Meniscal cinch ii and softstitch devices only: do not advance the implant beyond the tip of the cannula before penetrating the meniscus.Meniscal cinch device only: do not pull the trocar back into the cannula after it has been advanced as this could prematurely deploy the implant.10.Meniscal cinch device only: if resistance is felt during implant deployment, advance trocar to depth stop and rotate trocars back and forth with controlled pressure.This is to avoid damaging implants.11.Meniscal cinch device only: to avoid premature tension to construct do not pull external suture before releasing trocar #2.

Brand Name
MENISCAL CINCH¿ II
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23369477
Report Number1220246-2025-04785
Device Sequence Number13284128
Product Code GAT
UDI-Device Identifier00888867299139
UDI-Public(01)00888867299139(11)250117(17)291231(10)15374692
Combination Product (Y/N)N
Initial Reporter CountryPK
PMA/510(K) Number
K132043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMENISCAL CINCH¿ II
Device Catalogue NumberAR-4501
Device Lot Number15374692
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer05/12/2026
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown